Alert archive / Montana / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Aug 2, 2010, 7:38 PM MDT for Lake County, Sanders County, Montana. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 7:38 PM MDT (01:38 UTC)
- Expired
- Aug 2, 2010, 8:55 PM MDT
- In force
- 77 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, MT, Sanders County, MT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WGUS55 KMSO 030138 FFWMSO MTC047-089-030300- /O.NEW.KMSO.FF.W.0002.100803T0138Z-100803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 738 PM MDT MON AUG 2 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WARNING FOR THE TOWN OF CAMAS AND HOT SPRINGS IN... EASTERN SANDERS COUNTY IN NORTHWEST MONTANA... WESTERN LAKE COUNTY IN NORTHWEST MONTANA... * UNTIL 900 PM MDT. * AT 730 PM MDT...DOPPLER RADAR AND LAW ENFORCEMENT HAVE INDICATED HEAVY RAIN PRODUCING FLASH FLOODING IN THE WARNED AREA. GROUND TRUTH RAINFALL HAS INDICATED OVER 1 INCH OF RAIN IN HOT SPRINGS WITHIN A 1 HOUR TIME FRAME. * LOCATIONS IMPACTED INCLUDE...CAMAS AND HOT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4772 11475 4770 11455 4758 11455 4757 11476 $$ RN
1 follow-up statement
525 WGUS75 KMSO 030255 FFSMSO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 855 PM MDT MON AUG 2 2010 MTC047-089-030257- /O.CAN.KMSO.FF.W.0002.000000T0000Z-100803T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE MT-SANDERS MT- 855 PM MDT MON AUG 2 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE TOWN OF CAMAS AND HOT SPRINGS IN EASTERN SANDERS AND WESTERN LAKE COUNTIES... NO ADDITIONAL FLOODING HAS BEEN REPORTED IN THE AREA OF CAMAS AND HOT SPRINGS. THE STORMS THAT PRODUCED FLOODING MOVED OUT OF THE AREA MORE THAN ONE HOUR AGO AND LAW ENFORCEMENT HAVE NO REPORTS OF ADDITIONAL FLOODING. LAT...LON 4772 11475 4770 11455 4758 11455 4757 11476 $$ RN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:31 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 2:31 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 231 PM MDT MON AUG 2 2010 .DISCUSSION...A LOW PRESSURE TROF CONTINUES OVER THE PACIFIC NORTHWEST STATES. A SHORT WAVE WITHIN THIS TROF IS MOVING THROUGH SOUTHERN BRITISH COLUMBIA AND NORTHWEST MONTANA. INSTABILITY FROM THIS WAVE HAS ALREADY TRIGGERED A FEW THUNDERSTORMS...THE STRONGEST NEAR EUREKA. CONVECTION IS POSSIBLE IN NORTHWEST MONTANA THROUGH THE EVENING HOURS...ESPECIALLY ALONG THE CANADIAN BORDER WHERE THE STRONGEST STORMS ARE POSSIBLE. TUESDAY A SURFACE HIGH IN CANADA WILL MOVE INTO CENTRAL MONTANA. THIS WILL RESULT IN AN INCREASING SURFACE PRESSURE GRADIENT OVER WESTERN MONTANA. AS A RESULT EASTERLY WINDS FROM ACROSS THE DIVIDE WILL INCREASE LATE TUESDAY IN TO WEDNESDAY. UNSTABLE AIR AND LOW LEVEL MOISTURE IN PLACE WITH THIS BOUNDARY WILL BE CONDUCIVE FOR SCATTERED SHOWERS AND STORMS ACROSS MUCH OF WESTERN MONTANA. WEDNESDAY A SLIGHTLY MORE STABLE AIR IS ANTICIPATED AS A RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE NORTHERN ROCKIES. THOUGH A FEW AFTERNOON SHOWERS OR THUNDERSTORMS ARE POSSIBLE IN CENTRAL IDAHO. TEMPERATURES WILL BEGIN TO WARM UP TO SLIGHTLY ABOVE NORMAL READINGS APPROACHING THE 90 DEGREE MARK IN MANY VALLEY LOCATIONS. SOUTHWESTERLY FLOW WILL BUILD OVER THE NORTHERN ROCKIES THURSDAY...CONTINUING THE WARMING TREND WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. WEAK IMPULSES OF ENERGY AND MOISTURE WILL MAKE THEIR WAY THROUGH THE FLOW...BRINGING A POTENTIAL FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. FORECAST MODELS BEGIN TO DIVERGE ON THE STRENGTH OF YET ANOTHER TROUGH BUILDING OVER THE PACIFIC NORTHWEST BY SUNDAY...AND THUS CONFIDENCE PARTICULARLY IN TERMS OF PRECIPITATION CHANCES BEGINS TO DECREASE SUNDAY INTO EARLY NEXT WEEK. && .AVIATION...PERISISTENT SOUTHWEST FLOW AND AN EXITING UPPER LEVEL TROUGH WILL KEEP THE CHANCE OF ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST MONTANA...POSSIBLY NEAR KGPI...FOR THE REMAINDER OF THIS EVENING. ELSEWHERE...PARTLY TO MOSTLY CLEAR SKIES WITH BREEZY AFTERNOON MIXING WINDS CAN BE EXPECTED. FOR TUESDAY...THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE REGION FROM THE CENTRAL PLAINS...INTRODUCING EASTERLY FLOW INTO THE NORTHERN ROCKIES AND AREA TERMINALS. PLENTY OF MOISTURE AND INSTABILITY IN THE AREA WILL ALLOW FOR AFTERNOON SHOWER AND THUNDER DEVELOPMENT ACROSS THE NORTHERN ROCKIES TUESDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....PALLISTER AVIATION...NOLTE
In the hours before
Special weather statement, Aug 2, 3:13 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
313 PM MDT MON AUG 2 2010
MTZ002-022145-
WEST GLACIER REGION-
313 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
345 PM MDT...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF WEST GLACIER...OR 41 MILES
NORTH OF EVERGREEN...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE MCDONALD AND
GOING TO THE SUN ROAD UP TO LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4887 11402 4882 11397 4882 11394 4884 11391
4884 11385 4880 11375 4877 11377 4871 11369
4861 11373 4858 11367 4852 11374 4877 11418
4891 11402
TIME...MOT...LOC 2112Z 307DEG 21KT 4879 11398Special weather statement, Aug 2, 3:44 PM MDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
344 PM MDT MON AUG 2 2010
MTZ002-022215-
WEST GLACIER REGION-
344 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 415
PM MDT...
AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF WEST GLACIER...OR 35 MILES
NORTHEAST OF EVERGREEN...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAKE MCDONALD AND
LOGAN PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4876 11376 4871 11369 4861 11373 4860 11364
4858 11362 4858 11355 4854 11347 4839 11364
4864 11408 4881 11378
TIME...MOT...LOC 2144Z 307DEG 21KT 4866 11388Special weather statement, Aug 2, 4:18 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 418 PM MDT MON AUG 2 2010 MTZ002-003-022300- FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION- 418 PM MDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 500 PM MDT... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITEFISH...OR 17 MILES NORTH OF EVERGREEN...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLUMBIA FALLS...WEST GLACIER...HUNGRY HORSE...CORAM AND MARTIN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4851 11391 4825 11409 4841 11443 4855 11431 TIME...MOT...LOC 2218Z 297DEG 12KT 4847 11429 KITSMILLER
Special weather statement, Aug 2, 5:00 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
500 PM MDT MON AUG 2 2010
MTZ002-022330-
WEST GLACIER REGION-
500 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 530
PM MDT...
AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST GLACIER...OR 25 MILES NORTHEAST OF
EVERGREEN...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NYACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4857 11353 4853 11346 4844 11348 4842 11341
4836 11342 4843 11407 4861 11405 4861 11373
TIME...MOT...LOC 2300Z 274DEG 18KT 4851 11392Special weather statement, Aug 2, 6:11 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 611 PM MDT MON AUG 2 2010 MTZ001-003-030100- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION- 611 PM MDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDERS AND WESTERN LAKE COUNTIES UNTIL 700 PM MDT... AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF PLAINS...OR 24 MILES WEST OF POLSON...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4770 11444 4753 11446 4759 11478 4768 11475 TIME...MOT...LOC 0011Z 275DEG 5KT 4763 11466 KITSMILLER
Special weather statement, Aug 2, 7:05 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 705 PM MDT MON AUG 2 2010 MTZ001-003-030200- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION- 705 PM MDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDERS AND WESTERN LAKE COUNTIES UNTIL 800 PM MDT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF PLAINS...OR 23 MILES WEST OF POLSON...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOT SPRINGS AND RURAL AREAS BETWEEN HOT SPRINGS AND LONEPINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4772 11447 4753 11451 4757 11476 4771 11474 TIME...MOT...LOC 0103Z 274DEG 3KT 4762 11464 KITSMILLER
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:11 PM MDT | Special Weather Statement | MSO | Lake | 49 min |
| Aug 2, 7:01 PM MDT | Areal Flood Advisory | MSO | Lake, Sanders | 102 min |
| Aug 2, 7:05 PM MDT | Special Weather Statement | MSO | Lake | 55 min |
| Aug 2, 7:55 PM MDT | Special Weather Statement | MSO | Lake | 50 min |
Nearby
Flash Flood Warnings in Montana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.